MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Fever (1858); Inflammation (1932); Liver Damage/Dysfunction (1954); Thrombosis/Thrombus (4440)
Date of Event 03/18/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Exact patient age was not provided but patient was noted to be in his 80s.Approximated 10 days after the procedure date.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The complainant indicated that the device was discarded and will not be returned for evaluation; therefore, a device analysis of could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a habib endohpb rf catheter was used without issues in the bile duct during a bile duct radio frequency treatment performed on (b)(6) 2022.The habib endohpb rf catheter was being used to treat a localized biliary malignancy.About 10 days post procedure, the patient presented with cholangitis accompanied with a 40 degrees celsius fever.The patient was treated with endoscopic nasobiliary drainage (enbd) antibiotics and was noted to have recovered.Later (exact date unknown), the patient again presented with cholangitis and a portal vein thrombosis was discovered.Then a coronary aneurysm from another thrombosis was noted.The coronary aneurysm could not be approached and the thrombosis could not be removed.The patient experience liver failure due to thrombosis.On (b)(6) 2022, the patient died due to liver failure.In the physician's assessment, patient's death could be related to the habib treatment.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STATICE MANUFACTURING
9 rue thomas edison
besancon 25000
FR   25000
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14918970
Report Number3005099803-2022-03613
Device Sequence Number5864004
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00500070
Device Catalogue Number2244-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Initial Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexMale